Pennsylvania, 2006Flash Flooding in Pennsylvania, November 16, 2006
November 16, 2006 · NWS PBZ · 2 events in 1 county or zone
A cold front caused heavy rain across northwest Pennsylvania with isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front caused heavy rain across northwest Pennsylvania with isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 16, 1:53 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 16, 1:53 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 PM EST THU NOV 16 2006
.SHORT TERM (TONIGHT AND FRIDAY)...
STEADY RAIN MOVED E. NOW WAITING FOR SUDDEN STORMS TO DEVELOP IN DRY
SLOT AHEAD OF THE REAL COLD FRONT, WHICH IS LIKELY TO ARRIVE 06Z FRI
(PIT). LIFTED INDEX -4 AND AND SMALL AREA OF 1000 CAPE VICINITY PIT
AROUND 21Z. THEN AS H5 LOW GETS OVERHEAD, CLOUDS GET LOWER AND RAIN
SHOWERS LIKELY TO CONTINUE MOST OF THE NIGHT. UPPER LOW LIFTS OUT BY
18Z FRI, AND POPS DECREASE, WITH SOME IMPROVEMENT IN LOW CLOUDS. GFS
AND ETA/NAM TEMPS WERE FAIRLY CLOSE TOGETHER, SO I USED THE AVERAGE.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
SFC RIDGE BUILDING INTO THE AREA LATER FRIDAY NIGHT ENDING ANY
PRECIP. NEXT FRONT DROPS DOWN ACROSS THE LAKES AOVERNIGHT SATURDAY
NIGHT WITH 85H TEMPS DROPPING TO -6 BY DAYS ENDS SUNDAY. THIS
SHOULD GENERATE SOME RAIN/ SNOW SHOWERS LATE SATURDAY NIGHT WITH
SCT SNOW SHOWERS FOR SUNDAY. SOME LAKE EFFECT CONTINUES INTO EARLY
MONDAY UNTIL SFC RIDGE CUTS OFF FLOW. FOR NOW WILL FOLLOW HPC LEAD
AND GO WITH SFC RIDGE BUILDING ACROSS FOR MUCH OF NEXT WEEK THOUGH
GFS SHOWS ANOTHER TROF DROPPING DOWN MONDAY NIGHT. RST OF PERIOD
FROM THIS VANTAGE POINT LOOKS DRY WITH MORE OF A ZONAL FLOW. TEMPS
MUCH AS PROVIDED BY HPC.
&&
.AVIATION...
WAITING FOR SUDDEN STORMS TO DEVELOP IN DRY SLOT AHEAD OF THE REAL
COLD FRONT, WHICH IS LIKELY TO ARRIVE 06Z FRI (PIT). VFR CONDS
LIKELY TIL 21 OR 22Z, THEN WE HAVE AN OPPORTUNITY FOR TSTMS AND
GUSTY SFC WINDS, FOLLOWED BY LOWER CIGS AND VSBY IN RAIN AND FOG
UNDER THE 500 LOW. IMPROVEMENT BEGINS AFT 15Z FRI WHEN UPPER LOW
MOVES NORTHEASTWARD AND NO LONGER INFLUENCES MY AIRPORTS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Nov 16, 8:25 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 AM EST THU NOV 16 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-161900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
825 AM EST THU NOV 16 2006
HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF AN ISOLATED SEVERE THUNDERSTORM THIS
AFTERNOON. THE PRIMARY THREAT IS FOR LARGE HAIL AND DAMAGING WIND. AND
THE PRIMARY AREA OF THREAT INCLUDES WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA EAST OF WETZEL COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 16, 3:48 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EST THU NOV 16 2006
PAZ032-162145-
FAYETTE PA-
348 PM EST THU NOV 16 2006
...THUNDERSTORMS...
RAPIDLY DEVELOPING THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY...
AT 350 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS NEAR WALTERSBURG...MOVING NORTHEAST AT 25
MPH. THESE STORMS ARE INTENSIFY RAPIDLY AS THEY MOVE NORTHEAST
THROUGH FAYETTE COUNTY. VERY HEAVY DOWNPOURS...WHICH CAN CAUSE
PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS...ARE LIKELY
AS WELL AS HAIL AND WIND GUSTS IN EXCESS OF 35 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CHALKHILL...CONNELLSVILLE...DUNBAR...HOPWOOD...PERRYOPOLIS AND
WALTERSBURG
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Nov 16, 4:03 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EST THU NOV 16 2006
WVZ023-162145-
PRESTON WV-
403 PM EST THU NOV 16 2006
...THUNDERSTORMS TO MOVE THROUGH PRESTON COUNTY...
AT 402 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF TUNNELTON...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BRUCETON MILLS...CLIFTON MILLS...HAZELTON...KINGWOOD...
ROWLESBURG...TERRA ALTA...TUNNELTON AND VALLEY POINT.
THIS STORM MAY PRODUCE SMALL HAIL. ALSO, THE HEAVY RAIN MAY CAUSE
FLOODING IN LOW SPOTS AND WHERE DRAINAGE IS POOR.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Nov 16, 4:15 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EST THU NOV 16 2006
PAZ030-162215-
WESTMORELAND PA-
415 PM EST THU NOV 16 2006
...THUNDERSTORMS TO MOVE THROUGH WESTMORELAND COUNTY...
AT 415 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTH OF NEW STANTON...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DERRY...GREENSBURG...LATROBE...NEW ALEXANDRIA...NEW STANTON...
BAGGALEY...HOSTETTER...LYCIPPUS...NORVELT...RUFFS DALE AND WHITNEY.
THESE STORMS MAY PRODUCE SMALL HAIL. ALSO, FLOODING IS POSSIBLE IN
LOW SPOTS OR WHERE DRAINAGE IS POOR. WHEN THREATENING WEATHER
APPROACHES, MOVE INDOORS. DONT DRIVE WHERE WATER COVERS THE ROAD.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Nov 16, 4:47 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EST THU NOV 16 2006
MDZ001-162215-
GARRETT MD-
447 PM EST THU NOV 16 2006
...THUNDERSTORMS TO MOVE THROUGH GARRETT COUNTY...
AT 445 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM NEAR MCHENRY...MOVING NORTHEAST AT
30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ACCIDENT...BITTINGER...FRIENDSVILLE...GRANTSVILLE...MCHENRY AND
MINERAL SPRING
THIS STORM MAY PRODUCE SMALL HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Flash Flood, Jefferson
- When
- November 16, 6:00 PM EST to 8:00 PM EST
- Where
- Jefferson County, Summerville to (Duj)dubois-Jefferso
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.120, -79.180
Roads closed from flash flooding along Red Bank Creek.
Flash Flood, Jefferson
- When
- November 16, 6:00 PM EST to 9:00 PM EST
- Where
- Jefferson County, Reynoldsville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.100, -78.900
Roads closed from flash flooding along Sandy Lick Creek. Baseball fields also flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in North Carolina, November 16, 20068 deaths · 20 injured · $571,000 · F3 · 3 events
- Tornado and Flash Flooding in New York, November 16 to 18, 20063 injured · $487,000 · F1 · 53 events
- High Wind and Strong Wind in New Jersey, November 16, 2006$245,000 · 50 kt wind · 21 events
- Flash Flooding and Flooding in Pennsylvania, November 16 to 19, 2006$137,000 · 50 kt wind · 21 events
- Flash Flooding and Flooding in Maryland, November 16 to 17, 2006$157,000 · 55 kt wind · 17 events
- Flash Flooding and Damaging Winds in Pennsylvania, November 16, 2006$70,000 · 70 kt wind · 32 events
- Flash Flood and Flooding in Virginia, November 16 to 17, 2006$87,000 · 52 kt wind · 18 events
- Strong Wind in Pennsylvania, November 16, 2006$50,000 · 10 events
- Dense Fog in California, November 16, 2006$60,000 · 2 events
- Damaging Winds in New York, November 16, 2006$50,000 · 50 kt wind · 3 events
- Flash Flooding in Virginia, November 16, 2006$45,000 · 4 events
- Flash Flooding and Damaging Winds in North Carolina, November 16, 20061 injured · 54 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5087, 5092.